Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 121, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 12, 2007, 12:50 PM MDT for Larimer County, Colorado. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2007, 12:50 PM MDT (18:50 UTC)
- Expired
- Jul 12, 2007, 1:17 PM MDT
- In force
- 27 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Larimer County, CO
The radar
The Denver radar (KFTG), 103 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 1:15 PM MDT | HAIL 1 | 1 Sse Estes Park, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 121850 SVRBOU COC069-121930- /O.NEW.KBOU.SV.W.0121.070712T1850Z-070712T1930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 1250 PM MDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO * UNTIL 130 PM MDT * AT 1250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 3 MILES NORTH OF ESTES PARK...OR ABOUT 25 MILES WEST OF FORT COLLINS...MOVING SOUTH AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ESTES PARK. LARGE HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 4043 10543 4042 10563 4027 10562 4027 10537 $$
1 follow-up statement
000 WWUS55 KBOU 121917 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 117 PM MDT THU JUL 12 2007 COC069-121927- /O.CAN.KBOU.SV.W.0121.000000T0000Z-070712T1930Z/ LARIMER CO- 117 PM MDT THU JUL 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LARIMER COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4043 10543 4042 10563 4027 10562 4027 10537 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:05 AM MDT, 9 hours 45 minutes earlier.
Area forecast discussion, Jul 12, 3:05 AM MDT, 9 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 305 AM MDT THU JUL 12 2007 .SHORT TERM...88D SHOWING CONVECTIVE COMPLEX MOVING SOUTHEAST OVR NRN FRONT RANGE ATTM. THIS APPEARS TO BE ASSOCIATED WITH FAVORABLE QUAD OF 60KT JET STREAK STRETCHED ACROSS WY AND NEBRASKA. SUPRISINLY 06Z NAM HAS PICKED UP ON THIS AND QPF FIELDS EXPAND TO COVER A GOOD CHUNCK OF NERN CO THRU THE AM. NOT SURE IF THIS WILL COMPLETELY HOLD TOGETHER AS IT COMES OFF HIGHER TERRAIN BUT WITH JET LURKING WILL ADD SOME ISOLD POPS THIS AM. THIS EARLY CONVECTION IS LIKELY TO MESS UP WIND/SFC MSTR FIELDS AND WILL BE HARD TO FOCUS ON ADDITONAL CONVECTION LATER TODAY. WATER VAPOR IMAGERY ALSO SHOWING A DISINCT WAVE MOVING NE ACROSS CENTRAL UTAH WHICH IS EVENTUALLY PROGGED TO SLIDE SOUTHEAST ACROSS CENTRAL CO DURING THE DAY AND INTO THE EVENING. THIS SHOULD ENHANCE PRECIP CHANCES ACROSS OUR SRN MTNS/PARK CO AND SRN FOOTHILLS LATER THIS AFTN. PW VALUES EXPECTED TO RISE ABOVE AN INCH SO SOME HEAVY RAINERS ON TAP TODAY. FLOW ALOFT WEAKENS SOMEWHAT WTIH ONLY ABOUT 10-15KT OVER THE FRONT RANGE BUT A BIT HIGHER OVER THE FAR PLAINS. DESPITE HIGH CAPES OF 1000-1500J/KG OVER THE PLAINS...THE WEAK FLOW ALOFT WILL KEEP SEVERE THREAT ON THE LOWER SIDE BUT STILL SOME MARGINAL SEVERE HAIL STILL POSSIBLE ALONG WITH HEAVY RAIN. TEMPS WILL BE QUITE SIMILAR TO YESTERDAY WITH READINGS IN THE 80-85 DEG RANGE ON THE PLAINS. .LONG TERM...STRONG HIGH PRESSURE WILL BEGIN TO REBUILD INTO THE GREAT BASIN AND FOUR CORNERS REGION TOWARD THE WEEKEND...INSURING A RETURN TO HOT AND MAINLY DRY CONDITIONS DURING THE LONG TERM PERIOD. LOOKING AT FRIDAY...SOME MOISTURE WILL CONTINUE TO HANG AROUND THE REGION IN THE LOWER AND MID LEVELS. HWVR...QUITE A BIT OF WARMING AT H5 MAY LIMIT CONVECTION SUBSTANTIALLY DESPITE THE MOISTURE. WILL KEEP POPS IN THE ISOLD CATEGORY EXCEPT IN THE HIR MTNS WHERE SOME ELEVATIONS WL BE ABV THE INVERSIONS. FLOW NR THE SFC WL BCM SWLY WHICH SHOULD LEAD TO SOME WARMER TEMPS ON THE PLAINS THAN WE HAVE SEEN FOR A FEW DAYS. MID AND UPR 80S WL BE COMMON ON THE PLAINS AND FNT RANGE FRI AFTN. FOR THE WEEKEND AND BEYOND. HOT MASS OF HIGH PRESSURE WL EXPAND EASTWARD TWD THE AREA. AXIS OF THE RDG WL RMN JUST OFF TO OUR WEST THRU THE FIRST HALF OF NEXT WEEK WHICH SHOULD KEEP THE FLOW ALF FM THE NORTH AND NORTHWEST THRU MONDAY. AS A RESULT...MAX TEMPS WL NOT GET TOO OUT OF HAND...BUT TEMPS SHOULD BE RUNNING 10 DEGREES ABV NRML FOR THE NEXT SVRL DAYS. SOME GFS ENSEMBLE MEMBER BRING A STG TROUGH INTO THE PAC NW BY MIDWEEK NEXT WEEK...CAUSING THE HIGH PRESSURE RDG TO FINALLY BCM DISLODGED FROM THE WEST. AS HIGH PRESSURE ALF MOVES EWD INTO NEBR AND THE DAKOTAS...THIS COULD OPEN THE DOOR FOR SOME MONSOONAL MSTR TO ENTER THE REGION. BUT THIS IS SKETCHY AT BEST RIGHT NOW AS LONG RANGE MDLS ARE IN OVERALL POOR AGREEMENT FOR THIS TIME OF YEAR. SO WL MAKE FEW CHANGES TO DAYS 6 AND 7. && .AVIATION...WDLY SCT TSRA POSSIBLE AT LOCAL FRONT RANGE AIRPORTS BETWEEN 10-15Z THEN AGAIN BTWN 19-01Z. EXPECT HEAVY RAIN...SMALL HAIL AND ERRATIC WIND GUSTS UP TO 35KT. CIGS/VSBYS COULD LOWER BRIEFLY TO MVFR CONDITONS WTIH TSRA PASSAGE. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SWE/046
Hazardous weather outlook, Jul 12, 11:01 AM MDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1101 AM MDT THU JUL 12 2007 COZ030>051-131200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL FIRST DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON...THEN OVER THE PLAINS LATE THIS AFTERNOON AND EVENING. THE STORMS WILL BE MORE NUMEROUS ACROSS THE SOUTHERN FRONT RANGE FOOTHILLS...PARK COUNTY AND PALMER DIVIDE REGION. THE MAIN THREAT WILL BE HEAVY RAIN WITH RAINFALL RATES UP TO AN INCH IN 30 MINUTES AND POSSIBLE FLOODING. A FEW STORMS COULD BECOME SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER. A MOIST ATMOSPHERE REMAINS IN PLACE OVER THE AREA WHILE AN UPPER LEVEL DISTURBANCE WILL MOVE INTO WESTERN COLORADO LATER TODAY. THE SEVERE WEATHER THREAT IS LOWER TODAY AS THE FLOW ALOFT IS A BIT WEAKER. THE BEST CHANCE FOR SEVERE STORMS WILL BE NORTHEAST OF A GREELEY TO LIMON LINE WHERE THE SHEAR IS MORE FAVORABLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM COVERAGE AND INTENSITY ARE EXPECTED TO BE ON THE DECLINE BEGINNING FRIDAY AND ESPECIALLY OVER THE WEEKEND INTO EARLY NEXT WEEK. A RIDGE OF HIGH PRESSURE BUILDING OVER THE CENTRAL ROCKIES WILL RESULT IN A WARMER AND DRIER AIRMASS BEGINNING THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE NORTHEAST PLAINS OF COLORADO AFTER 2 PM. D-L/BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:07 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 24 min |
| Jul 11, 8:32 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 43 min |
| Jul 12, 1:59 PM MDT | Severe Thunderstorm Warning | BOU | Boulder | 46 min |
| Jul 12, 2:34 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 41 min |
| Jul 12, 2:51 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Weld | 54 min |
| Jul 12, 3:03 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 49 min |
| Jul 12, 3:16 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 25 min |
| Jul 12, 3:40 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Washington, Weld | 50 min |
| Jul 12, 3:46 PM MDT | Tornado Warning | BOU | Weld | 28 min |
| Jul 12, 4:25 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 50 min |
| Jul 12, 4:56 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Morgan, Washington | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.